Bad blood sugar reading.

runthe
By runthe Latest Reply 2014-09-26 09:42:02 -0500
Started 2012-07-22 12:17:59 -0500

Hi all hope that everyone is having a bless day. I went to see my diabetic nurse educator thursday and she stated that I will have to start seeing a diabetic doctor because my blood sugars are always high. It seems that everytime my A1c goes down it then goes back up along with my blood glucose. I am frustrated because this is aggecting my kidneys. I was recently given a increase in prenisone and other meds that causes my blood sugars to rise. In spite of this I have lost almost 15 pounds. Frustrated and confused about all of this. Thanks for letting me vent.
Love to all Rhonda.


20 replies

tneecie51
tneecie51 2014-09-25 09:18:03 -0500 Report

Hello. I to have RA. Mine has gotten so bad that i cant straighten my knees so im unable to walk right now. Just went to see my Rheumatologist last Sat and hopefully he will get me back on enbrel soon. Hope you get your bs down. Sounds like you need to have meds adjusted or change. God bless you.

Gabby
GabbyPA 2014-09-26 09:42:02 -0500 Report

I do not have diagnosed joint pain, so this may not help. But I consume turmeric every day in the form or a tea or in my food. When I do not take it, my hands especially will hurt. When I am taking it every day, it really helps a lot.

Caroltoo
Caroltoo 2012-07-24 23:15:05 -0500 Report

Congratulations on the weight. Sounds like it really was "against all odds".'

Hope you will see your diabetic doctor as this is a condition which can be complicated to manage. You have a "blessed day" also!

rayray215
rayray215 2012-07-24 23:00:41 -0500 Report

i stopped seeing my diabetes doctor cause im sick of the lecturing they act like ur parents so i dont go an its pointless for me cause i caint controll my diabetes good luck to u :]

Juan M.
Juan M. 2012-07-22 19:43:23 -0500 Report

Hello Rhonda,

It is going to always be frustrating when you are doing what is requested & taking mess prescribed & your numbers still get out of line. Like others have said the doctor needs to offer alternatives. You say that RA is also an issue but do that affect your activity level? Can you walk for 30 mins a day? Can you maybe bike ride for 30 mins a day. Being active can have great results for management. I mention biking because it has less stress on the joints. Pulling for you!

runthe
runthe 2012-07-23 18:09:34 -0500 Report

I have tried biking and it put to much stress on my joints. The only activity that i does is walking which I try to everyday unless it is extremly hot outside. Thanks for pulling for me.

MAYS
MAYS 2012-07-22 14:45:33 -0500 Report

Rhonda,
I'm sorry to hear that..Are there any other options available to you such as another type of medication?
Has your doctor ordered any testing to see what may be causing the rise in your blood glucose level?

I had a similar situation when one of the medications that I was taking caused problems with my liver function for about 3 months before testing disclosed that my liver was reacting to the medication in a negative manner and the stress of such caused my liver to release extra glucose into my bloodstream constantly.
I was so tired during that time and had a appetite that just could not be satisfied.
I hope that everything works out for you.

~Mays~

runthe
runthe 2012-07-22 15:18:05 -0500 Report

Thanks MAYS, I have RA and some of the meds that I take are for that. They have been taking me off certain meds and then I have a flare up and back on the meds I go. one of the meds that I take is methotrexate and I believe that is one of the meds that causes problems with th e live. I will be seeing a diabetic specialist next month and hopefully they will have some answers for me.

Gabby
GabbyPA 2012-07-22 12:24:09 -0500 Report

Is the another kind of drug your doctor can give you besides the prednizone? That is notorious for raising your levels. I would start there and ask your doctor is there is something else that might work for you.

runthe
runthe 2012-07-22 15:19:23 -0500 Report

Hi Gabby, I am taking enbrel injections along with the prednisone. When they take me off of the prenisone I havee flare ups from my RA.

Gabby
GabbyPA 2012-07-23 21:13:32 -0500 Report

Is there nothing different that works for the RA?

runthe
runthe 2012-07-24 15:26:41 -0500 Report

I am taking all the medicine that I can for RA. Plaquenil,sulfasalazine, prednisone, folic acid and enbrel injections along with methrotriate. The only thing that works well is the prednisone.

jayabee52
jayabee52 2012-07-23 22:38:24 -0500 Report

my late bride "Jem" could only use prednisone and cortisone shots since she was allergic to the RA/Lupis meds she had to take. Fortunately we were able to wean her off of the prednisone sooner and then had to work on her high BG levels of about high 200s or low 300s. We emailed her BG levels to her Endo 2x/week & we got sliding scale instructions by which we worked toward BG normalization.

CJ55
CJ55 2012-07-23 23:39:04 -0500 Report

What about trying water walking or water aerobics??? It is great exercise, it does not put pressure on your joints/body. I taught water aerobics for 5 years.. Loved it..

Next Discussion: Can I share a poem?? »